Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dublin79

Accutane + Doxycycline

I'm on my 5th day of roaccutane (25mg a day) and i broke out badly, i rang up my dermatoligist and he presbribed me doxycycline (100mg a day). Now i read that your not supposed to take these together but my derm said side effects only affected like 1 out of every 10,000.

Has anyone else been in a simliar situation ?

Share this post


Link to post
Share on other sites

first time i did accutane i took tetracylcine like the first half i was on it so like 2 1/2 months

didnt really help tho i had an initial breakout LIKE WOA! reguardless

Share this post


Link to post
Share on other sites

Basically the warning sheet that comes with my roaccutane says do not take any tetracyclines while taking roaccutane.

I was scared enough taking accutane now i've to mix it with something not recomended :confused: I suppose i 'll try both and see what happens, my derm is pretty good(one of the leading ones in ireland) so i'll have to trust him.

Any tetracycline i've taken before never done much good but it might work better when combined :pray:

Share this post


Link to post
Share on other sites

Your derm is right, pseudotumor cerebri (which is the adverse effect your talking about) is extremely rare, especially when you probably won't be on doxy for that long.

Share this post


Link to post
Share on other sites

Yes, it is extremely rare, but why risk it when many other non-cyclin antibiotics are available that are not coorelated to psuedotumor cerebri? I would insist on an alternate prescription.

Share this post


Link to post
Share on other sites

Your derm is right, pseudotumor cerebri (which is the adverse effect your talking about) is extremely rare, especially when you probably won't be on doxy for that long.

I'm on it for 16 days initially but also have a prescription for 3 months, i'm on accutane for 4 months in total. I might look into an alternative antibiotic but i'm sure there could be side effects from them aswell.

BTW - beentheredonethat, I see your from Tampa, nice place, I was there last month on my holidays, some excellent thunderstorms, i didnt see anyone with acne while i was there(and i'm always on the lookout for some strange reason)

Share this post


Link to post
Share on other sites
I might look into an alternative antibiotic but i'm sure there could be side effects from them aswell.

Nothing on the order of psuedotumor cerebri! Anything that's not a -cyclin is safe with Accutane unless of course you are allergic to it.

BTW - beentheredonethat, I see your from Tampa, nice place, I was there last month on my holidays, some excellent thunderstorms, i didnt see anyone with acne while i was there(and i'm always on the lookout for some strange reason)

Oh yeh, we get those thunderstorms almost every day in the summer, they are pretty intense. This is the lightning capital of the US! I never see any adults with acne around here either, i've spent the last few years completely mortified anytime i had to go out in public and it feels so great to be clear. Did you get to visit any of the attractions like Busch Gardens or the Florida Aquarium?

Share this post


Link to post
Share on other sites

Ye we got to busch gardens, i loved the place, some pretty cool rollercoasters, i had a lot of fun soaking people with them water canons as they passed by on the rafts aswell :D . Luckily i was clear when i was there aswell, i think the sun really helped. We didnt go to the aquarium but we did drive to Orlando and Clearwater beach.

I thought the nightlife at the weekends was very good, everyting is so much cheaper than here, even the cars, there like half the price of what we pay here.

Back on topic, i read that accutane can cause that condition too, but both may increase the chances of it, i'm just wondering though if any other antibiotic would help my initial breakout as tetracyclines are usually used to treat acne.

Share this post


Link to post
Share on other sites

Ah, i've always loved Orlando, and i got married on Clearwater Beach. :D

Back on topic, i read that accutane can cause that condition too, but both may increase the chances of it, i'm just wondering though if any other antibiotic would help my initial breakout as tetracyclines are usually used to treat acne.

Share this post


Link to post
Share on other sites

Ah, i've always loved Orlando, and i got married on Clearwater Beach. :D

wow, what a nice place to get married. My memory of the beach is jumping into very hot water to cool down and getting burned from playing soccer as the ball was removing all the suncream from me :wall:

Share this post


Link to post
Share on other sites

I went to my GP today and he basically said the same as my derm. But to ease my mind a bit he prescribed me erythromycin as its not a tetracycline.

I'm not sure what to take with the accutane now, the erythromycin is 2 x 250mg a day, doxycycline is 1 x 100mg a day. If i change i'll have to have to give it a day for the doxy to go out of my system.

Having acne is feckin expensive :mad:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×